MAUDE Adverse Event Report: SOLTA MEDICAL, INC VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY

SOLTA MEDICAL, INC VASERLIPO SYSTEM AND ACCESSORIES; SYSTEM, SUCTION, LIPOPLASTY
Model Number 110-0037
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested for evaluation.The investigation is underway.
 
Event or Problem Description
A user facility reported burns 2 days post vaserlipo treatment.Available pictures were reviewed by the medical reviewer.Crusted areas are visible on the patient's back.Secondary intervention (ointments, medications, etc.) required to treat this event includes burn creams and ozone treatment.It is reported that the patient is still under treatment and that permanent damage/ scarring is expected.No other treatments (besides the one reported) being performed in same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days.The system was tested before the procedure and the vaser passed the self-test.In the area where the injury occurred, the system was in vaser (v) mode and the highest amplitude level used was 10%.No system errors occurred nor was anything out of the ordinary noticed during treatment.The total time of vaser delivery was 6 min maximum with 1 min per area.6000 ml to 8000 ml tumescent fluid was used with about 2000 ml to 3000 ml per area.5 l of lipo aspirate was removed after fragmentation.The procedure was completed using the vaser.It is noted that a power assisted lipo device was not used.A skin port was used and was not damaged or misaligned.A wet towel barrier was utilized to protect the skin from the probe contact.A 1-2 ring probe(s) was used for the treatment.The probe/cannula did not break off or break into multiple separate pieces.
 
Additional Manufacturer Narrative
The vaser and accessories were returned for investigation.The doctor''s vaser, powerx, and ventx systems, along with 2 vaser handpieces, vasersmooth handpiece, and powerx handpiece, were tested following released production testing and passed.They are all operating within specification.The three customer probes were worn and showed signs of excessive wear per the instructions for use.The cannula and/or probe is a piece of metal used during the patient procedure.This piece of metal does not store any treatment data and thus there is no information to gather from its return.The exception to this would be if the cannula and/or probe had broken into pieces or was reported to have a burr that was involved in the patient injury.For other reported events, these items are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The investigation is ongoing.
 
Additional Manufacturer Narrative
The treating physician reported no issues with the vaser amplifier during these events.Solta medical requested the product back for evaluation.The vaser amplifier, ventx console, powerx system, and handpieces were returned for evaluation.Thorough visual and functional tests were performed for these products.The vaser amplifier, ventx console, powerx system passed visual and functional testing.The handpieces passed both ground and impedance testing.No issues were found when testing these items both individually and in combination at various power voltages.The physician returned vaser probes for evaluation.Visual inspection found that some of the probes had excessive wear.Vaser probes are reposable items.According to inspection guidelines in the reprocessing user guide, if the probe is heavily worn, the probe should not be used and must be replaced prior to use.It is unknown if these probes were used during these events.Vaser amplifiers are equipped with audible and visual indicators (alert/warning) for system fault conditions.The audible alert/warning signal indicator is an urgent warning tone which can occur if the system detects conditions outside of safety parameters prior to and during treatment.According to the physician, there were no system errors and nothing out of the ordinary occurred during treatment.An independent medical review was performed by a board-certified physician with extensive vaser experience on the information available regarding these events.The review of these events found it did not appear that the patient burns were attributable to the vaser amplifier.Based on the medical review, these events were not caused by vaser, but could have possibility been due to overly aggressive superficial liposuction by the user that damaged the blood supply to the skin, produced hemorrhage into the skin and caused areas of full thickness skin necrosis.Solta sales visited the physician multiple times after these events were reported.Solta sales communicated possible technique related issues, like overly aggressive superficial liposuction to the physician.This physician was trained by solta and attended additional courses with an experienced vaser user about vaser techniques.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Post-market analysis showed the risk of patient burns from a liposuction procedure when using vaser is improbable.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.

Brand Name
VASERLIPO SYSTEM AND ACCESSORIES
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key18173001
Report Number3011423170-2023-00094
Device Sequence Number7611646
Product Code QPB
UDI-Device Identifier00850608002537
UDI-Public00850608002537
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/26/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown